Sunitinib-induced severe toxicities in a japanese patient with the ABCG2 421 AA genotype

Yuji Miura, Chiyo K. Imamura, Koya Fukunaga, Yoshihiko Katsuyama, Koichi Suyama, Toshikazu Okaneya, Taisei Mushiroda, Yuichi Ando, Toshimi Takano, Yusuke Tanigawara

研究成果: Article査読

26 被引用数 (Scopus)

抄録

Background: Sunitinib is a multi-targeted receptor tyrosine kinase inhibitor that acts against receptors for vascular endothelial growth factor and platelet-derived growth factor. Common toxicities of sunitinib treatment include hypertension, hand-foot syndrome, vomiting, and diarrhea, and the proportion of grade 3 or 4 adverse events relating to sunitinib treatment range from 1 to 13% for all categories. It is reported that increased exposure to sunitinib is associated with improved clinical outcomes but also carries an increased risk of adverse effects. Case presentation: A 73-year-old Japanese woman with metastatic renal cell carcinoma who received sunitinib at a dose of 50 mg once daily suffered a high-grade fever on day 11 of treatment. Sunitinib treatment was discontinued on day 12; however, severe thrombocytopenia and transaminase elevation occurred and persisted more than a week. Additionally, severe hypoxia due to pleural effusion and pulmonary edema developed despite immediate discontinuation of sunitinib. On day 14, three days after the discontinuation of sunitinib, the plasma concentrations of sunitinib and its major active metabolite N-desethyl sunitinib (SU12662) were extremely high (131.9 ng/mL and 28.4 ng/mL, respectively). By day 25, all toxicities had resolved, and a CT scan revealed marked tumor shrinkage. Genotyping of seven single-nucleotide polymorphisms that are potentially relevant to the pharmacokinetics of sunitinib was performed. The patient's genotype of ABCG2 (ATP-binding cassette, sub-family G (WHITE), member 2) 421C > A was homozygous for the variant allele (AA), which was reported to be associated with high exposure to sunitinib. Therefore, we speculated that the extremely high plasma concentrations of sunitinib and SU12662 caused by the ABCG2 421 AA genotype might have resulted in severe toxicities to the patient. Conclusion: The minor allele frequencies of ABCG2 421C > A are approximately three-fold higher in Asians than in Caucasians. Our report suggests that pharmacogenetic factors should be considered when severe and rapid-onset adverse drug reactions occur in Asian patients, including Japanese treated with sunitinib.

本文言語English
論文番号964
ジャーナルBMC cancer
14
1
DOI
出版ステータスPublished - 2014 12月 16
外部発表はい

ASJC Scopus subject areas

  • 遺伝学
  • 腫瘍学
  • 癌研究

フィンガープリント

「Sunitinib-induced severe toxicities in a japanese patient with the ABCG2 421 AA genotype」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル